| Catalog Number |
3541158 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Seroma (2069); No Code Available (3191)
| Date of Event |
05/01/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: seroma.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female underwent a primary breast augmentation with a mentor memoryshape breast implant 245cc and experienced late onset seroma on the left side post-operational.As a result, the patient underwent serosanguineous fluid aspiration on (b)(6)2019.The aspirated seroma tested negative for malignancy.The patient underwent removal and replacement with mentor memorygel breast implant 405cc on (b)(6) 2019.
Additional Manufacturer Narrative
Additional information: on 7/31/2019, the mentor failure analysis lab received the device for evaluation.On 8/8/2019, the product investigation was completed.Device evaluation summary: during evaluation of the sample it was observed to be intact.No anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Excessive postoperative accumulation and/or transient reaccumulation of fluid around an implant most likely occur soon after surgery; however, it can occur at any time.Symptoms from seroma may include swelling, pain, and bruising.While the body absorbs small hematomas and seromas, some will require surgery.Seromas presenting after the immediate post-operative period may require additional work-up by the surgeon.Manufacturer¿s reference number: (b)(4).